Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 24, 2012, 11:27 AM EDT for Montgomery County, Toombs County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2012, 11:27 AM EDT (15:27 UTC)
- Expired
- Mar 24, 2012, 12:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
Counties Montgomery County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909
WWUS82 KFFC 241527
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EDT SAT MAR 24 2012
GAZ086-098-110>113-241600-
1127 AM EDT SAT MAR 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHEELER...TREUTLEN...TOOMBS...TELFAIR...MONTGOMERY AND EMANUEL
COUNTIES UNTIL NOON EDT...
AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SOUTH OF SWAINSBORO THROUGH MOUNT
VERNON TO MCRAE. THE STORMS WERE MOVING EAST TO NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHEELER...TREUTLEN...TOOMBS...TELFAIR...MONTGOMERY AND EMANUEL
COUNTIES THROUGH NOON EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MCNATT FALLS...KIBBEE...CHARLOTTEVILLE...UVALDA...ALSTON...
AILEY...MOUNT VERNON...HIGGSTON...ROCK SPRINGS...CENTER...SOUTH
THOMPSON...VIDALIA...NORMANTOWN...SANTA CLAUS AND LYONS. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3196 8246 3196 8248 3195 8249 3195 8286
3242 8243 3241 8221 3236 8224 3234 8223
3228 8222 3225 8221
TIME...MOT...LOC 1525Z 254DEG 21KT 3219 8247
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 24, 10:44 AM EDT, 43 minutes earlier.
Area forecast discussion, Mar 24, 10:44 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1044 AM EDT SAT MAR 24 2012 .UPDATE... TWEAKED FORECAST TO BRING STORMS IN LATER UP NORTH ALONG THE LINES OF THE HRRR. LOCAL MODELS ARE NOT AS BULLISH WITH THE CONVECTION UP NORTH...WILL KEEP AN EYE ON THE 12Z RUNS AS THEY COME IN TO SEE IF FURTHER TWEAKS WILL BE NECESSARY. DOWN IN SOUTHERN AND EASTERN PORTIONS OF THE CWA...WILL CONTINUE TO KEEP AN EYE ON EXISTING CONVECTION. MODELS HINT THAT THE UPPER LEVEL LOW WILL DIP SOUTH OVER EASTERN GEORGIA TODAY WHICH COULD PROMPT STRONG TO SEVERE THUNDERSTORMS. 10 && .PREV DISCUSSION... SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... /ISSUED 419 AM EDT SAT MAR 24 2012/ COLD FRONT HAS MOVED INTO NORTHWEST GEORGIA AND SLIGHTLY LOWER DEWPOINTS HAVE STARTED MOVING IN BEHIND THE FRONT. A LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT HAS BEEN MOVING ACROSS NORTH GEORGIA THIS MORNING AND HAVE OBSERVED A FEW EMBEDDED STRONG THUNDERSTORMS IN THIS LINE. CORES HAVE NOT BEEN ABLE TO GET VERY HIGH AND EXPECT THIS TREND TO CONTINUE SO SEVERE STORMS ARE GENERALLY NOT EXPECTED AND HAVE NOT RECEIVED ANY SEVERE REPORTS SO FAR WITH THE STORMS IN GA. HAVE NOT SEEN MUCH IN THE WAY OF DEVELOPMENT ALONG THE SOUTHERN END OF THIS LINE SO AT THIS POINT LOOKS LIKE IT SHOULD CLIP THE NORTHERN HALF OF THE ATL METRO AREA. COLD FRONT WILL CONTINUE TO PUSH EASTWARD TODAY AND INTO SOUTH GEORGIA BY TONIGHT. BEFORE IT EXISTS THE CWA THOUGH MAY SEE SOME DEVELOPMENT ACROSS THE SOUTHEASTERN PART OF THE CWA. SPC CLIPS THIS AREA WITH THE SLIGHT RISK WITH THE MAIN THREATS BEING DAMAGING WIND AND HAIL. AS THE FRONT EXISTS...OUR ATTENTION TURNS BACK TO THE NORTH AS THE UPPER LOW ACROSS THE MIDWEST THIS MORNING MOVES INTO NORTHEAST GEORGIA BY TONIGHT. UPPER LEVEL TEMPS WILL DROP AS THIS FEATURE MOVES ACROSS AND 500MB TEMPS ACROSS NORTH GEORGIA WILL DROP ABOUT 10 DEGREES FROM LAST NIGHT TO TONIGHT. MOISTURE ASSOCIATED WITH UPPER LEVEL LOW WILL PROVIDE ENOUGH FOR SHOWERS ACROSS MAINLY THE NORTHERN HALF OF THE CWA. COLD AIR ALOFT WILL HELP TO DESTABILIZE NORTH GEORGIA AND BOTH NAM AND GFS ARE FORECASTING MUCAPE VALUES AROUND 500 J/KG. WITH TEMPS COOLING ALOFT...WOULD TYPICALLY EXPECT HAIL TO BE A THREAT IN THIS SITUATION BUT NOT TOO IMPRESSED WITH THE INSTABILITY AT THIS TIME. LEFT THUNDER IN ACROSS THE NORTH THROUGH THIS EVENING...BUT INSTABILITY QUICKLY DROPS OFF AND THUS SHOWERS EXPECTED AFTER MIDNIGHT. WITH UPPER LEVEL LOW SLIDING DOWN THE EASTERN PORTION OF THE STATE...THE EXTREME EASTERN AREA OF THE CWA COULD SEE SHOWERS LINGER THROUGH SUNDAY BUT THEN THE AREA SHOULD DRY OUT BY SUNDAY NIGHT. LONG TERM /MONDAY THROUGH FRIDAY/... /ISSUED 419 AM EDT SAT MAR 24 2012/ DRY CONDITIONS AND WARMING TEMPS WILL BE THE RULE FOR THE INITIAL PORTION OF THE EXTENDED PERIOD AS MID AND UPPER LEVEL HIGH RETURN TO THE AREA. RIDGE WILL FLATTEN THROUGH MID WEEK AS IMPULSES RIDE THROUGH THE TENNESSEE VALLEY. THIS WILL ALLOW A FRONT TO SAG INTO THE EXTREME NORTHERN SECTIONS THROUGH THU BUT POPS WILL ONLY BE SLIGHT CHANCE AT BEST. LOOKS LIKE NEXT SIGNIFICANT RAIN CHANCES WILL BE FOR LATE NEXT FRIDAY AND INTO THE WEEKEND. AVIATION... 12Z UPDATE.../ISSUED 748 AM EDT SAT MAR 24 2012/ FRONT HAS MOVED THROUGH THE ATL METRO TAF SITES AND LOW CLOUDS ARE CLEARING BEHIND IT...LEAVING SOME MID LEVEL CLOUDS WITH VFR CONDITIONS. SHOULD SEE THE LOW FEW CLOUDS AT ATL DISSIPATE SHORTLY SINCE THEY ARE BEHIND THE FRONT. IMPROVEMENT TREND WILL CONTINUE INTO THE OTHER TAF SITES THIS MORNING. CHANCE OF PRECIPITATION IS LOW TODAY BUT BEST CHANCES BEGIN AFTER 21Z AT ATL AND BEST CHANCE OF TS WOULD BE LIMITED TO THE AFTERNOON. WINDS WILL REMAIN WESTERLY TODAY BUT WILL INCREASE IN SPEED WITH GUSTS TO 20KTS. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE ON WIND AND VSBY. MEDIUM CONFIDENCE ON CIGS. LOW CONFIDENCE ON -TSRA THIS AFTERNOON AND MEDIUM CONFIDENCE ON -SHRA TONIGHT. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 77 49 75 51 / 30 30 20 5 ATLANTA 74 50 72 54 / 30 30 5 5 BLAIRSVILLE 66 45 66 46 / 60 30 20 5 CARTERSVILLE 74 45 74 48 / 50 30 5 5 COLUMBUS 78 53 77 56 / 20 20 5 5 GAINESVILLE 73 50 71 52 / 50 30 20 5 MACON 80 51 77 51 / 20 20 5 5 ROME 74 47 76 50 / 60 30 5 5 PEACHTREE CITY 76 46 75 47 / 30 30 5 5 VIDALIA 79 56 77 56 / 40 30 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 24, 11:25 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1125 AM EDT SAT MAR 24 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1125 AM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED STRONG TO SEVERE STORMS ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA. ADDITIONAL ISOLATED THUNDERSTORM DEVELOPMENT EXPECTED ACROSS EXTREME NORTH THIS AFTERNOON. .SYNOPSIS... A COLD FRONT FROM NORTHEAST THROUGH SOUTHWEST GEORGIA WILL CONTINUE MOVING EAST THROUGH CENTRAL THIS AFTERNOON AND EVENING. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE TENNESSSEE VALLEY AND EXTREM NORTH GEORGIA THIS AFTERNOON. .PRIMARY HAZARDS... FOR THE SOUTHEAST PORTION OF THE FORECAST AREA...THERE WILL BE A POTENTIAL FOR STRONG WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. A SEPARATE AREA OF CONCERN WILL DEVELOP OVER THE EXTREME NORTH WITH THE POTENTIAL FOR OCCASIONAL LIGHTNING AND SMALL HAIL. .DISCUSSION... AS THE COLD FRONT CONTINUES TO PUSH ACROSS CENTRAL GEORGIA...A SURGE OF MOISTURE FROM THE GULF IS EXPECTED TO INCREASE INSTABILITY MARKEDLY WITH CAPES OF 2000 FOR THE EXTREME SOUTHEAST CORNER THIS AFTERNOON. THIS WILL FUEL ADDITIONAL THUNDERSTORM DEVELOPMENT WITH STRONG TO LOCALLY SEVERE STORMS PERSISTING THROUGH AFTERNOON. A STRONG COLD POOL ALOFT WILL MOVE INTO THE NORTHERN TIER OF COUNTIES THIS AFTERNOON ALLOWING FOR STEEP LAPSE RATES. INSTABILITY AT THE SURFACE IS EXPECTED TO BE LACKING BUT STILL COULD SEE SOME SMALL HAIL WITH ANY STORMS WITH MARGINAL VERTICAL DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN TIER BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 16
In the hours before
Special weather statement, Mar 24, 11:05 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EDT SAT MAR 24 2012
GAZ098-110>112-241530-
1105 AM EDT SAT MAR 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHEELER...TREUTLEN...TELFAIR AND MONTGOMERY COUNTIES UNTIL 1130 AM
EDT...
AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR SOPERTON THROUGH MOUNT VERNON
AND ALAMO TO MCRAE. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHEELER...TREUTLEN...TELFAIR AND MONTGOMERY COUNTIES THROUGH
1130 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
SPRING HILL...JORDAN...ALAMO...TOWNS...SCOTLAND...MCRAE...
LANDSBURG...GLENWOOD...MOUNT VERNON...AILEY...KIBBEE...TARRYTOWN...
ZAIDEE AND SOPERTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3196 8302 3245 8254 3238 8241 3235 8241
3194 8269
TIME...MOT...LOC 1503Z 241DEG 24KT 3212 8273
16Special weather statement, Mar 24, 11:27 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EDT SAT MAR 24 2012
GAZ086-098-110>113-241600-
1127 AM EDT SAT MAR 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHEELER...TREUTLEN...TOOMBS...TELFAIR...MONTGOMERY AND EMANUEL
COUNTIES UNTIL NOON EDT...
AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SOUTH OF SWAINSBORO THROUGH MOUNT
VERNON TO MCRAE. THE STORMS WERE MOVING EAST TO NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHEELER...TREUTLEN...TOOMBS...TELFAIR...MONTGOMERY AND EMANUEL
COUNTIES THROUGH NOON EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MCNATT FALLS...KIBBEE...CHARLOTTEVILLE...UVALDA...ALSTON...
AILEY...MOUNT VERNON...HIGGSTON...ROCK SPRINGS...CENTER...SOUTH
THOMPSON...VIDALIA...NORMANTOWN...SANTA CLAUS AND LYONS. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3196 8246 3196 8248 3195 8249 3195 8286
3242 8243 3241 8221 3236 8224 3234 8223
3228 8222 3225 8221
TIME...MOT...LOC 1525Z 254DEG 21KT 3219 8247
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 12:22 AM EDT | Special Weather Statement | FFC | Dade | 53 min |
| Mar 24, 12:52 AM EDT | Special Weather Statement | FFC | Walker | 38 min |
| Mar 24, 1:01 AM EDT | Special Weather Statement | FFC | Chattooga | 44 min |
| Mar 24, 1:07 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 53 min |
| Mar 24, 1:28 AM EDT | Special Weather Statement | FFC | Catoosa, Walker | 47 min |
| Mar 24, 2:22 AM EDT | Special Weather Statement | FFC | Whitfield | 53 min |
| Mar 24, 2:47 AM EDT | Special Weather Statement | FFC | Murray, Whitfield | 43 min |
| Mar 24, 3:08 AM EDT | Special Weather Statement | FFC | Gordon | 52 min |
| Mar 24, 4:12 AM EDT | Special Weather Statement | FFC | Gilmer | 48 min |
| Mar 24, 4:51 AM EDT | Special Weather Statement | FFC | Towns, Union | 39 min |
| Mar 24, 11:05 AM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 25 min |
| Mar 24, 11:56 AM EDT | Special Weather Statement | FFC | Toombs | 34 min |
| Mar 24, 12:25 PM EDT | Special Weather Statement | FFC | Toombs | 35 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.